Tension headache from Botox?

I had 20 units of Botox placed between my forehead, between my eyebrows ,and around my eyes. I have had Botox three times before and never had any side effects. I now am 4 days post Botox and have severe tension headache, and diarrhe. I am quite freaked out by the headache as I never have headaches. Is it possible to have side effects if you never had bad side effects before? I have gone to the same Med Spa for the past 3 times. Is there anyway to relieve the pulled back feeling on the head.

Doctor Answers 5

Headaches From Botox

Sounds like what you are experiencing is not related to your botox treatment.  Sometimes a rare side effect of Botox can be headaches it sounds like what you are experiencing is more systemic from something else. 

Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Unusual side effects

I have been a botox practitioner for some time now and I have heard many stories of botox causing unusual side effects. In my opinion what you are experiencing is likely nothing to do with your botox. Many studies have demonstrated no systemic dispersion of botox. It is therefore unlikely that botox would cause any systemic effects. If your symptoms persist and you are concerned then of course go and visit your family doctor but I suspect they will pass.

Headache after Botox

Thank you for your question dede0424. Botox is a purified protein used to address wrinkles associated with facial expressions. Sometimes Botox is used to treat migraine headaches. A rare side effect of  Botox is headaches. This is temporary and can be treated with Tylenol. It is possible to have such a side effect one time and not another time. Diarrhea after a Botox treatment likely has a different cause. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Tension headache from Botox?

Thank you for sharing your question and I am sorry to hear of your side-effects.  Though headaches are not uncommon after Botox there is debate as to whether it is the Botox itself or the injections into the muscles that cause tension headaches.  In most cases treating the headaches with ibuprofen helps improve the symptoms, but it would be important to rule out other issues and I would discuss your headache with your injector.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Botox and Headaches

Although Botox can be used to treat migraines, it can cause headaches as well.  You should contact your treating physician for examination and evaluate the area.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.